Alert archive / Florida / Freeze Warnings in 2016
Freeze Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Dec 30, 2016, 8:16 PM EST for Levy County, Florida. It took effect at Dec 31, 2016, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2016, 8:16 PM EST (01:16 UTC)
- In effect from
- Dec 31, 2016, 1:00 AM EST
- Expired
- Dec 31, 2016, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3129 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS72 KTBW 310116 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 816 PM EST FRI DEC 30 2016 ...FREEZE WARNING NOW IN EFFECT FOR INLAND LEVY COUNTY... .WITH A COLDER AIR MASS IN PLACE ACROSS THE REGION AND LIGHT WINDS EXPECTED OVERNIGHT...PORTIONS OF THE NATURE COAST CAN EXPECT 2 OR MORE HOURS OF TEMPERATURES BELOW 32 DEGREES. FLZ239-311300- /O.NEW.KTBW.FZ.W.0009.161231T0600Z-161231T1300Z/ INLAND LEVY- INCLUDING THE CITIES OF...CHIEFLAND...BRONSON...WILLISTON 816 PM EST FRI DEC 30 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. * TEMPERATURE...30-31 DEGREES. * IMPACTS...VEGETATION...PEOPLE...AND PETS SHOULD BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Dec 30, 6:26 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 30, 6:26 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
626 PM EST Fri Dec 30 2016
.AVIATION...
VFR conditions are expected through the forecast period. Light
northeast winds tonight will become easterly and then
southeasterly into Saturday evening.
&&
.Prev Discussion... /issued 111 PM EST Fri Dec 30 2016/
SHORT TERM (Tonight - Saturday)...
In the upper levels, a closed low sits over eastern Quebec with deep
troughing extending south along the eastern seaboard. This trough
moves east off the coast of Nova Scotia by Saturday morning. This
will allow for a more benign zonal upper pattern to set up over the
southeast U.S. On the surface, the cold front that moved through
yesterday is now located over southern Florida and will continue
to wash out. Strong high pressure over Louisiana will ridge east
over the northern gulf coast and over Florida. With this high
taking control of the weather you can expect mostly clear skies
with some passing mid/high clouds. The main weather concern later
this evening into tomorrow morning will be much colder temps than
we have seen over the past couple of weeks. Some of the coldest
temps we've seen this year will filter in on a north-northeast
wind tonight with low temps in the mid 30s to low 40s region wide.
Tomorrow will be another mostly sunny day as the high pressure
moves over northern Florida. This will also cause a shift in the
winds to the east-southeast which will help moderate the temps
again with daytime highs in the low to mid 70s expected on
Saturday.
Mid-Long Term (Saturday Night - Friday)...
Models continue in good agreement with warm and fairly benign
weather conditions for the region as upper ridging from the N Carib
builds through the region then up the Eastern Seaboard Monday while
trough in the Rockies moves into the Plains states into Monday.
Surface high pressure axis from the W Atlantic stretches over FL and
into the Gulf sinks southward Monday as small embedded upper
shortwave moves from TX through the TN River valley pushing a weak
cold front into the Deep South Tuesday with a chance of rain showers
ahead of the front with best coverage north of I-4.
Weak upper support exits the area with surface front stalling and
washing out over the FL Peninsula by mid week. Upper flow becoming
SW late in the week as longwave trough slowly moves through the
Central US. Weak surface feature attempts to form on tail end of old
front in baroclinic W Gulf region to end the forecast period. No
significant airmass change so temps will run 5-10+ degrees above
seasonal averages through the week.
AVIATION...
VFR will prevail at all terminal sites during the next 24 hours.
Surface winds will be from the north at 10 to 15 knots with gusts up
to 20 knots possible this morning, then becoming northeast and
diminish to 5 to 10 knots after 21Z. Winds will further veer to the
southeast after 15Z tomorrow.
MARINE...
Interaction between the cold front now located over southern Florida
and strong high pressure located along the northwest gulf coast is
producing gusty winds and rough seas over the coastal waters. A
small craft advisory is in effect until 21Z, when the winds will
slowly decrease below advisory level, but will still be at exercise
caution level through the evening hours. The high pressure slips
east by Saturday allowing for the gradient to weaken which will
produce decreasing east northeast winds. The winds will further veer
to the southeast on Sunday with winds remaining 15 knots or less and
seas 4 feet or less. No other marine concerns are expected.
FIRE WEATHER...
A much drier air mass has filtered into the area behind a cold front
that is now located over southern Florida. This much drier airmass
has led to long durations of humidity values below 35 percent
across the entire forecast today. The low humidity combined with
sustained winds 10-15 mph with higher gusts has lead to
instantaneous Red Flag conditions over much of the region as ERC
values have increased into the 28 to 34 range. Tonight and into
the upcoming holiday weekend winds veering into the east and
southeast will allow the cold/dry airmass to moderate quickly with
humidity values climbing back above critical levels with no other
fire weather issues expected at this time.
&&
.Preliminary Point Temps/PoPs...
TPA 44 72 61 80 / 0 0 0 0
FMY 47 76 61 83 / 0 0 0 10
GIF 42 73 58 82 / 0 0 0 0
SRQ 43 73 60 80 / 0 0 0 0
BKV 35 72 53 81 / 0 0 0 10
SPG 50 71 62 79 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
High Surf Advisory until 7 PM EST this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
.AVIATION...05/CarlisleHazardous weather outlook, Dec 30, 4:04 AM EST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 404 AM EST FRI DEC 30 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-302115- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 404 AM EST FRI DEC 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT AND HIGH SURF IMPACTS... ELEVATED SEAS ON THE GULF WILL PRODUCE HIGH SURF WITH A HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING ALONG AREA BEACHES. SWIMMING CONDITIONS WILL BE DANGEROUS. ...MARINE IMPACTS... A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON FOR THE COASTAL...BAY...AND HARBOR WATERS. NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS...WITH GUSTS TO GALE FORCE EARLY THIS MORNING...ALONG WITH SEAS UP TO 7 FEET NEAR SHORE AND UP TO 10 FEET OFFSHORE WILL CONTINUE THROUGH EARLY AFTERNOON. THESE WINDS AND SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. ...FIRE WEATHER IMPACT... THROUGH THIS AFTERNOON ACROSS MUCH OF THE AREA A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...HIGH ERC VALUES AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RUDE
Nearby
Freeze Warnings in Florida, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.